Covariant and gauge-independent perfect-fluid Robertson-Walker perturbations

G. F. R. Ellis*, J. Hwang, M. Bruni

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

6 Downloads (Pure)


In the preceding paper, covariant and gauge-invariant quantities were defined that characterize density inhomogeneities in an almost-uniform model universe in a transparent way. In this paper second-order propagation equations are derived for these quantities in the case of a general "perfect fluid," and their properties examined. We do not use a harmonic decomposition in our definitions, but when such a decomposition is applied, our results are compatible with those obtained by Bardeen in his harmonically based gauge-invariant analysis. Our second-order equation enables a unified and transparent derivation of a series of results in the literature, without any ambiguity from choice of any particular gauge.

Original languageEnglish
Pages (from-to)1819-1826
Number of pages8
JournalPhysical Review D
Issue number6
Publication statusPublished - 15 Sept 1989


Dive into the research topics of 'Covariant and gauge-independent perfect-fluid Robertson-Walker perturbations'. Together they form a unique fingerprint.

Cite this